Posted by: cally | 2009-03-09

risk of osteoporosis

Firstly a little background.
My mother has osteoporosis.
I am slim, short, and fair skinned. I have crohns disease, and have been on the following medication for several years now:
azapress (immune suppressive), asacol (anti-inflammatory), frequent courses of high dosage corticosteroids (usually prednisone / meticorten), and humira (tnf blocker).
I have started having problems with my teeth, two of my molars have cracked so badly that they must be extracted, and my teeth have a translucent look to them.
I am very worried about the risk of osteoporosis. Could you please advise.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageHealthy Bones

Dear Cally
You certainly need to have a bone density measurement done as Chrohn's and its medication as well as your family history are all risk factors to develop osteoporosis. You can contact us at the osteoporosis foundation on 021 9317894 if you need some more info after you had the scan done.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.